MAUDE Adverse Event Report: SYNTHES GMBH 4.2MM THREE-FLUTED RADIOLUCENT DRILL BIT/NEEDLE POINT/145MM; BIT, DRILL

SYNTHES GMBH 4.2MM THREE-FLUTED RADIOLUCENT DRILL BIT/NEEDLE POINT/145MM; BIT, DRILL
Catalog Number 03.010.101
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
Device report from depuy synthes reports an event in japan as follows: it was reported that on (b)(6)2023, the patient underwent the open reduction and internal fixation (orif) surgery for tibial shaft fracture.During the surgery, three(3) event was reported as follows.The radio lucent in question idled due to stuck of the drill bit.It took a long time to drill because it was in an idling state with a little resistance.There was interference between the tna nail in question and the drill bit on the proximal ml static 1 hole.When the surgeon performed manual drilling while forcibly applying tension to the sleeve, it was inserted without any problems.The deflection of the nail seemed to be the cause of the interference.The protection sleeve in question was crushed by the internal pressure of the joint surface when the protection sleeve was inserted between the patella and knee joint surface to insert the tna nail in the supra patera approach.Procedure was completed by the surgeon's forced use of guidewire sleeves, cannulated drills, and flexible reamers, with a forty (40) minutes surgical delay.The protection sleeve seems weak.No further information is available.This report is for one (1) 4.2mm three-fluted radiolucent drill bit/needle point/145mm.This is report 2 of 4 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a j&j employee.Investigation summary: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history lot: part: 03.010.101, lot : u310950, release to warehouse date : 06.Sept.2018, expiration date : na, supplier: (b)(4).Manufacturing site: werk villmergen.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.2MM THREE-FLUTED RADIOLUCENT DRILL BIT/NEEDLE POINT/145MM
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
eimattstrasse 3
oberdorf 4436
SZ   4436
3035526892
MDR Report Key16868295
Report Number8030965-2023-05725
Device Sequence Number5385475
Product Code HTW
UDI-Device Identifier07611819775381
UDI-Public(01)07611819775381
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.101
Device Lot NumberU310950
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2023
Initial Report FDA Received Date05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/07/2018
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRILL BIT Ø4.2 CALIBR L340 3FLUTE F/QUIC; PROTECTION SLEEVE F/NAILS Ø8-11 FLEX LON; TIBIAL NAIL ADVANCED Ø9 L315
Patient SexUnknown